MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +3.5 MM NECK LENGTH; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +3.5 MM NECK LENGTH; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534)
Date of Event 06/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right total hip arthroplasty.The patient has had pain, discomfort, ambulation difficulties, instability, leg length discrepancy, difficulty with getting in and out of vehicle, and fear of metal toxicity since initial surgery.No treatment has been reported, and all components remain implanted.Patient will follow up with a new surgeon.
 
Additional Manufacturer Narrative
(b)(4).D10: 01.06010.006 avenir muller stem 6 standard 3168060.G2: foreign: france.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, g3, g6, h2, h3, h4, h6.Suggested component code: mechanical (g04) ¿ head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient has been dealing with pain, discomfort, ambulation difficulties, instability, leg length discrepancy, difficulty with getting in and out of vehicle, and fear of metal toxicity.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: malposition of the acetabular cup and possible polyethylene wear.A definitive root cause cannot be determined.It is unknown if the use of a competitor cup caused or contributed to the reported event.The complaint is confirmed based on the medical record findings.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +3.5 MM NECK LENGTH
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21421346
Report Number0001822565-2025-00428
Device Sequence Number7913279
Product Code LPH
UDI-Device Identifier00889024498792
UDI-Public(01)00889024498792(17)330721(10)3172961
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number802202803
Device Lot Number3172961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient Weight86 KG